Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 61, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2009, 6:00 PM EST for Hancock County, Washington County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2009, 6:00 PM EST (23:00 UTC)
- Expired
- Feb 28, 2009, 6:35 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Hancock County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:39 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 700 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 282300
SVRFFC
GAC141-303-282345-
/O.NEW.KFFC.SV.W.0061.090228T2300Z-090228T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
NORTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 645 PM EST
* AT 555 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST
OF HAMBURG STATE PARK...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARTHEN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3324 8277 3314 8271 3305 8271 3315 8301
3324 8296
TIME...MOT...LOC 2300Z 282DEG 16KT 3319 8294
$$2 follow-up statements
000
WWUS52 KFFC 282315
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST SAT FEB 28 2009
GAC141-303-282345-
/O.CON.KFFC.SV.W.0061.000000T0000Z-090228T2345Z/
WASHINGTON GA-HANCOCK GA-
615 PM EST SAT FEB 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR SOUTHEASTERN HANCOCK AND NORTH CENTRAL WASHINGTON COUNTIES...
AT 613 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HAMBURG STATE PARK...AND MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARTHEN.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3324 8277 3314 8271 3305 8271 3315 8301
3324 8296
TIME...MOT...LOC 2315Z 281DEG 17KT 3317 8283
$$000
WWUS52 KFFC 282335
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EST SAT FEB 28 2009
GAC141-303-282343-
/O.CAN.KFFC.SV.W.0061.000000T0000Z-090228T2345Z/
WASHINGTON GA-HANCOCK GA-
633 PM EST SAT FEB 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND NORTH
CENTRAL WASHINGTON COUNTIES IS CANCELLED...
AT 633 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
STORM HAS WEAKENED. THE STORM WAS LOCATED NEAR HAMBURG STATE PARK...
AND MOVING EAST AT 20 MPH. ALTHOUGH THE STORM IS NO LONGER EXPECTED
TO PRODUCE SEVERE WEATHER... GUSTY WINDS TO 40 MPH...VERY HEAVY
RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3324 8277 3314 8271 3305 8271 3315 8301
3324 8296
TIME...MOT...LOC 2333Z 280DEG 14KT 3317 8278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:12 PM EST, 48 minutes earlier.
Area forecast discussion, Feb 28, 5:12 PM EST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EST SAT FEB 28 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... IMMEDIATE CONCERN IS POTENTIAL FOR ADDITIONAL SHRA/TSRA THIS AFTERNOON IN CENTRAL GA. CLEARING SKIES ALLOWING INSTABILITY TO INCREASE IN THIS AREA. CANNOT RULE OUT ISOLATED CONVECTION WITH 20-30 PCT COVERAGE AT MOST...DEVELOPING LATE THIS AFTERNOON BUT SHOULD DISSIPATE BY THIS EVENING. ANY STORMS THAT DEVELOP MAY APPROACH SEVERE LIMITS WITH SMALL HAIL POSSIBLE...BUT SHOULD NOT GET STRONGER THAN THAT. OF MUCH GREATER CONCERN IS POTENTIAL WINTER STORM TO AFFECT NORTH AND CENTRAL GA ON SUNDAY. MODELS CONTINUING TO HONE IN ON TRACK OF UPPER STORM SYSTEM...IN FACT NAM/GFS/ECM/MREF MEAN/SREF MEAN ALL WITHIN 100NM OF EACH OTHER. WEST OF KMGM AT 12Z...NEAR AMERICUS AT 18Z AND SOUTHEAST OF AUGUSTA AT 00Z. H8 LOW A LITTLE FURTHER NORTH OF THIS TRACK. EXPECT SWATH OF SIGNIFICANT PRECIPITATION NORTH AND NORTHWEST OF H8/H5 LOW TRACK...ALONG AND EITHER SIDE OF A LINE FROM THOM ASTON TO MILLEDGEVILLE TO AUGUSTA. IF GFS AND NAM SNOW ACCUMULATIONS PROGS ARE TO BE BELIEVED...COULD SEE AN INCREDIBLE AMOUNT OF SNOW...AROUND 6 TO 12+ INCHES. LIMITING FACTORS FOR SEEING THIS MUCH SNOW WILL BE 1000-1500FT LAYER OF ABOVE FREEZING TEMPERATURES NEAR THE GROUND WHICH IS PROGGED TO PERSIST OVER ERN 2/3RDS OF THE STATE THROUGH EARLY AFTERNOON AS WELL AS WARM GROUND/SOIL TEMPS. BASED ON THE LIMITING FACTORS AND COLLABORATION WITH OFFICE AND NEIGHBORING WFO FORECASTERS...EXPECT 1 TO 2 INCHES ACROSS ALL BUT FAR SOUTH AND SOUTHEAST PART OF CWA. MOST LIKELY TIME FOR PRECIP TO SWITCH TO SNOW WOULD BE BETWEEN NOON AND 9 PM SUNDAY... EARLIER OVER WC GA AND LATER OVER ERN GA. HAVE ISSUED WINTER WEATHER ADVISORY FOR THIS AREA. ONE MAJOR CAUTION WITH THIS STORM IS THAT WE CANNOT RULE OUT AN INTENSE BAND OF CONVECTIVE SNOW WITH SNOWFALL RATES OF 1+ INCH PER HOUR ALONG THE EARLIER MENTIONED TRACK. THESE SNOWFALL RATES COULD COOL THE COLUMN TO NEAR FREEZING RESULTING IN SIGNIFICANT SNOW ACCUMULATIONS. MEDIA...EM AND INTERESTED USERS SHOULD MONITOR THIS CLOSELY AND BE PREPARED IF A WINTER STORM WARNING IS ISSUED. ONCE SYSTEM MOVES OUT LATE SUNDAY...WILL SEE RAPIDLY IMPROVING CONDITIONS. TEMPS WILL START OUT BELOW FREEZING MONDAY MORNING BUT WILL RISE QUICKLY TO THE 40S TO LOW 50S BY AFTERNOON. NO WX IMPACTS EXPECTED THRU REST OF SHORT TERM PERIOD. SNELSON .LONG TERM /TUESDAY THROUGH SATURDAY/... LITTLE CHANGE IN LONG TERM PERIOD EXPECTED. NW FLOW ALOFT WILL PERSIST THROUGH THURS WITH ATTENDANT DRY CONDITIONS AND LARGE DIURNAL RANGES. LARGE UPPER TROUGH TO MOVE TOWARD THE PLAINS STATES ON SATURDAY BUT NO INDICATIONS FROM GFS/ECM OF WAA PRECIP EVENT HERE THROUGH THE PERIOD. NO MAJOR CHANGES TO FCST. SNELSON && .AVIATION... DRY SLOT FROM ATL TO JUST WEST OF AHN AND SOUTHWARD KEEPING CONDITIONS VFR FOR THE PRESENT...HOWEVER MVFR CIGS ARE WITH-IN 25 TO 50 MILES FROM ATL AND THESE CIGS ARE PROGGED MOVE BACK INTO THE ATL AND CSG AREA BETWEEN 00Z AND 02Z AND INTO MCN AROUND 03Z TO 05Z. CIGS ARE EXPECTED TO DROP BELOW 1000 FT TOWARD MIDNIGHT AND HOLD BELOW 1000 FT FOR THE REST OF THE FORECAST. NEXT PROBLEM WILL BE THE PRECIP LATER TONIGHT. SOME LIGHT PRECIP ALREADY OVER NERN MS MOVING INTO NWRN AL. THIS SHOULD ENTER THE ATL AREA TAFS AFTER 06Z AS DRIZZLE/LIGHT RAIN. AS THE H5 LOW MOVES INTO SOUTHERN GA AFTER 12Z SUNDAY...THE COLD AIR ASSOCIATED WITH IT WILL ALSO SPREAD OVER THE FORECAST AREA CHANGING THE RAIN INTO SNOW BETWEEN 12Z (ATL AREA) AND 18Z (MCN) AREA. VSBYS SHOULD HOLD IN THE 3 TO 5 SM -SN ONCE IT SWITCHES OVER AND POSSIBLY DROPPING TO NEAR 1SM -SN IN THE HEAVIER BANDS. THE NEXT PROBLEM WILL BE THE WINDS. WINDS WILL BECOME NORTHWEST OVER THE ENTIRE FORECAST AREA THIS EVENING BUT REMAIN AROUND 10 KTS...HOWEVER WITH STRONG CAA AND A TIGHT PRESSURE GRADIENT WINDS WILL INCREASE TO THE 15 TO 30KT RANGE BETWEEN 12Z AND 15Z MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 41 25 47 25 / 50 90 50 5 5 ATLANTA 35 40 26 46 25 / 40 80 20 5 5 BLAIRSVILLE 35 38 24 42 19 / 40 60 30 5 5 CARTERSVILLE 35 38 24 42 21 / 40 80 10 5 5 COLUMBUS 37 41 27 51 28 / 50 80 10 5 5 GAINESVILLE 35 39 26 42 23 / 40 80 30 5 5 MACON 41 43 28 51 23 / 70 80 30 5 5 ROME 37 38 25 47 25 / 40 80 5 5 5 PEACHTREE CITY 36 40 25 45 25 / 40 80 20 5 5 VIDALIA 45 45 30 50 25 / 90 90 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD... WILKES...WILKINSON. WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES... LAMAR...LAURENS...LUMPKIN...MACON...MARION...MERIWETHER... MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TAYLOR...TELFAIR...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WEBSTER...WHEELER...WHITFIELD... WILCOX...WILKINSON. TORNADO WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: MONTGOMERY...TELFAIR...TOOMBS...WHEELER. && 13
Hazardous weather outlook, Feb 28, 4:05 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 405 PM EST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THE REST OF THIS AFTERNOON OVER CENTRAL GEORGIA. .SYNOPSIS... LOW PRESSURE OVER CENTRAL GEORGIA WILL MOVE EAST INTO THE CAROLINAS TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS CENTRAL AND SOUTH GEORGIA THIS EVENING. STRONG CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT BRINGING MUCH COLDER AIR. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE ISOLATED THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. .DISCUSSION... SURFACE HEATING IN THE DRY SLOT OVER CENTRAL GEORGIA COULD DESTABILIZE THE ATMOSPHERE AHEAD OF THE COLD FRONT. CAPES ARE STILL RUNNING IN THE 500 TO 1000 RANGE. THIS COULD BE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS WITH SOME GUSTY WINDS AND SMALL HAIL...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE BEST AREA FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM COLUMBUS...TO WASHINGTON AND BETWEEN THE HOURS OF 4 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ACCUMULATING SNOW SUNDAY ACROSS THE REGION. FOR MORE INFORMATION SEE THE LATEST WINTER WEATHER ADVISORY STATEMENT. ALSO GUSTY WINDS ARE LIKELY SUNDAY ACROSS THE WESTERN PARTS OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT. HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Feb 28, 1:29 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM LIGHTNING PINE MOUNTAIN 32.86N 84.85W
02/28/2009 HARRIS GA COUNTY OFFICIAL
*** 1 INJ *** ONE WOMAN WAS STRUCK BY LIGHTNING. DETAILS
UNKNOWN.
1020 AM TSTM WND DMG 2 SW CUSSETA 32.28N 84.80W
02/28/2009 CHATTAHOOCHEE GA EMERGENCY MNGR
FEW TREES DOWN AT RIVERBEND ROAD.
1055 AM TSTM WND DMG BUENA VISTA 32.32N 84.52W
02/28/2009 MARION GA COUNTY OFFICIAL
A FEW TREES DOWN AT POWER STATION AND DR. DERYL HART
ROAD.
1130 AM TSTM WND DMG MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA COUNTY OFFICIAL
1 TREE DOWN ON HIGHWAY 49 NORTH AT MILE MARKER 16.
1130 AM HAIL MONTEZUMA 32.30N 84.03W
02/28/2009 E0.75 INCH MACON GA COUNTY OFFICIAL
PENNY SIZED HAIL REPORTED ALONG HIGHWAY 126 EAST.
1130 AM LIGHTNING MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA COUNTY OFFICIAL
OUTBUILDING STRUCK BY LIGHTNING AND WAS DESTROYED BY
FIRE.
1140 AM TSTM WND DMG MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA COUNTY OFFICIAL
ONE TREE AND POWER LINES DOWN AT NORTH ADAMS STREET.
1140 AM TSTM WND DMG AMERICUS 32.07N 84.23W
02/28/2009 SUMTER GA COUNTY OFFICIAL
ONE TREE DOWN ON WELLS MILL POND ROAD.
1150 AM TSTM WND DMG MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA EMERGENCY MNGR
TREE ON HOUSE OFF OF HWY 224. HOUSE SUSTAINED MODERATE
DAMAGE.
&&
JLFSpecial weather statement, Feb 28, 2:16 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EST SAT FEB 28 2009 GAZ108-281945- 216 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX COUNTY UNTIL 245 PM EST... AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ANTIOCH CHURCH...MOVING EAST AT 55 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX COUNTY THROUGH 245 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTIOCH CHURCH...ABBEVILLE AND BROWNING. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 28, 4:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EST SAT FEB 28 2009 GAZ050-051-061-062-282215- 443 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR POSSIBLE SMALL HAIL IN PARTS OF HANCOCK...WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 515 PM EST... AT 440 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHITE PLAINS...AND MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE WITH THIS STORM AT IT MOVES ACROSS PORTIONS OF HANCOCK...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 515 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SPRINGFIELD...WHITE PLAINS...POWELTON... MAYFIELD... BARNETT...SHARON...RAYTOWN...NORWOOD...CADLEY... CAMAK...WARRENTON AND REESE.
Special weather statement, Feb 28, 5:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EST SAT FEB 28 2009 GAZ061-282245- 521 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL IN HANCOCK COUNTY UNTIL 545 PM EST... AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEVEREUX...AND MOVING EAST AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS CENTRAL HANCOCK COUNTY THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DEVEREUX...SPARTA AND CULVERTON.
Special weather statement, Feb 28, 5:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 PM EST SAT FEB 28 2009 GAZ062-282300- 537 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT SMALL HAIL IN WARREN COUNTY UNTIL 600 PM EST... AT 535 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 7 MILES NORTHWEST OF BEALL SPRINGS... AND MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS WARREN COUNTY THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BEALL SPRINGS... NORWOOD... CAMAK... WARRENTON... MESENA AND REESE.
Special weather statement, Feb 28, 5:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 PM EST SAT FEB 28 2009 GAZ061-074-075-282315- 548 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL IN WASHINGTON...GLASCOCK AND HANCOCK COUNTIES UNTIL 615 PM EST... AT 548 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF SPARTA...AND MOVING EAST AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS PORTIONS OF WASHINGTON...GLASCOCK AND HANCOCK COUNTIES THROUGH 615 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LINTON...SPARTA...HAMBURG STATE PARK...WARTHEN...AGRICOLA...MITCHELL AND EDGEHILL.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:58 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Feb 28, 9:03 AM EST | Severe Thunderstorm Warning | FFC | Harris | 57 min |
| Feb 28, 9:23 AM EST | Tornado Warning | FFC | Harris, Muscogee | 52 min |
| Feb 28, 9:40 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 50 min |
| Feb 28, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 53 min |
| Feb 28, 10:13 AM EST | Tornado Warning | FFC | Chattahoochee, Marion | 47 min |
| Feb 28, 11:05 AM EST | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach, Schley, Taylor | 40 min |
| Feb 28, 11:14 AM EST | Tornado Warning | FFC | Macon | 37 min |
| Feb 28, 11:18 AM EST | Tornado Warning | FFC | Crawford, Macon, Peach, Taylor | 27 min |
| Feb 28, 11:32 AM EST | Tornado Warning | FFC | Houston, Pulaski | 58 min |
| Feb 28, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Macon, Pulaski | 40 min |
| Feb 28, 12:04 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski, Wilcox | 56 min |
| Feb 28, 12:42 PM EST | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Feb 28, 12:55 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler | 50 min |
| Feb 28, 12:57 PM EST | Severe Thunderstorm Warning | FFC | Dooly | 48 min |
| Feb 28, 1:05 PM EST | Areal Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 28, 1:05 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 40 min |
| Feb 28, 1:10 PM EST | Tornado Warning | FFC | Crisp, Dooly, Wilcox | 50 min |
| Feb 28, 1:36 PM EST | Areal Flood Warning | FFC | Haralson | 5 hr |
| Feb 28, 1:38 PM EST | Tornado Warning | FFC | Dodge, Telfair | 46 min |
| Feb 28, 1:52 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 38 min |
| Feb 28, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 51 min |
| Feb 28, 3:20 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Feb 28, 3:41 PM EST | Winter Weather Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.